Library Header Image
LSE Research Online LSE Library Services

Likelihood corrections for two-way models

Jochmans, Koen and Otsu, Taisuke (2019) Likelihood corrections for two-way models. Annals of Economics and Statistics, 134 (134). pp. 227-242. ISSN 1968-3863

[img] Text (Likelihood corrections for two-way models) - Accepted Version
Download (271kB)

Identification Number: 10.15609/annaeconstat2009.134.0227


The use of panel data models with two-way fixed effects is widespread. Incidental-parameter bias, however, invalidates inference based on the (profile) likelihood. We consider modifications to the likelihood that yield asymptotically-unbiased estimators as well as test statistics that are size correct under rectangular-array asymptotics. The modifications are widely applicable and easy to implement. Through several examples we illustrate that the modifications can lead to dramatic improvements relative to maximum likelihood, both in terms of point estimation and inference.

Item Type: Article
Official URL:
Divisions: Economics
JEL classification: C - Mathematical and Quantitative Methods > C3 - Econometric Methods: Multiple; Simultaneous Equation Models; Multiple Variables; Endogenous Regressors > C33 - Models with Panel Data
Date Deposited: 29 Nov 2019 11:09
Last Modified: 16 Nov 2023 07:21

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics